Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 34, NWS Pendleton, OR

November 28, 20145 counties in Washington

NWS Pendleton, OR issued this wind advisory at Nov 28, 2014, 12:08 PM PST for 5 counties in Washington. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2014, 12:08 PM PST (20:08 UTC)
Expired
Nov 28, 2014, 10:00 PM PST
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS76 KPDT 282008
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1208 PM PST FRI NOV 28 2014

...VERY WINDY THIS AFTERNOON AND EVENING OVER PORTIONS OF THE YAKIMA
VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON...

.A STRONG COLD FRONT WILL BRING VERY WINDY CONDITIONS TO PORTIONS
OF SOUTH CENTRAL WASHINGTON THIS AFTERNOON AND EVENING.

WAZ027-028-290600-
/O.NEW.KPDT.WI.Y.0034.141128T2008Z-141129T0600Z/
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...CONNELL...PROSSER...TRI-CITIES
1208 PM PST FRI NOV 28 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE
  AFTERNOON AND EVENING HOURS. THE STRONGEST WINDS WILL OCCUR
  BETWEEN 4 PM AND 8 PM.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 50 MPH.

* IMPACTS: SUDDEN WIND GUSTS AND STRONG CROSS WINDS WILL MAKE
  TRAVELING DIFFICULT. LOOSE OBJECTS MAY SUDDENLY BECOME
  AIRBORNE...INCLUDING HOLIDAY DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
177 
WWUS76 KPDT 290307
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
707 PM PST FRI NOV 28 2014

...VERY WINDY THIS EVENING OVER PORTIONS OF THE LOWER COLUMBIA
BASIN OF WASHINGTON...

.A STRONG COLD FRONT WILL BRING VERY WINDY CONDITIONS TO PORTIONS
OF SOUTH CENTRAL WASHINGTON THIS AFTERNOON AND EVENING.

WAZ027-290415-
/O.CAN.KPDT.WI.Y.0034.000000T0000Z-141129T0600Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
707 PM PST FRI NOV 28 2014

...WIND ADVISORY IS CANCELLED FOR THE YAKIMA VALLEY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY IN THE YAKIMA VALLEY. 

WINDS HAVE DECREASED IN THE YAKIMA VALLEY.

$$

WAZ028-290600-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-141129T0600Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
707 PM PST FRI NOV 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING
  HOURS. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 50 MPH.

* IMPACTS: SUDDEN WIND GUSTS AND STRONG CROSS WINDS WILL MAKE 
  TRAVELING DIFFICULT. LOOSE OBJECTS MAY SUDDENLY BECOME 
  AIRBORNE...INCLUDING HOLIDAY DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
235 
WWUS76 KPDT 290546
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
946 PM PST FRI NOV 28 2014



WAZ028-290700-
/O.EXP.KPDT.WI.Y.0034.000000T0000Z-141129T0600Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
946 PM PST FRI NOV 28 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...SO THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. SOUTHWEST TO WEST WINDS OF 20
TO 30 MPH WILL CONTINUE TO DECREASE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 9:45 AM PST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 28, 9:45 AM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
945 AM PST FRI NOV 28 2014

.SHORT TERM...MORNING UPDATE...THE NEXT SIGNIFICANT WEATHER SYSTEM
CONTINUES TO MOVE INTO SOUTHERN BRITISH COLUMBIA AND THE PACIFIC
NORTHWEST. SURFACE PRESSURE GRADIENTS ACROSS THE COLUMBIA BASIN,
YAKIMA VALLEY AND NORTH-CENTRAL OREGON ARE TIGHTENING DUE TO THE
DEVELOPMENT OF A SURFACE LOW IN B.C.. EXPECT BREEZY TO WINDY
CONDITIONS IN THESE AREAS INTO THIS EVENING. SOME LOCATIONS MAY
APPROACH ADVISORY LEVELS LATE THIS AFTERNOON AND THIS EVENING. WILL
MONITOR AND ISSUE WIND HIGHLIGHTS AS NEEDED. ONSHORE FLOW WILL
PERSIST ACROSS THE REGION TODAY WITH VARYING AMOUNTS OF SHOWERS
EXPECTED. SHOWER CHANCES SHOULD INCREASE THIS AFTERNOON INTO THE
EVENING. SNOW LEVELS WILL REMAIN HIGH THROUGH THE EVENING. UPDATES
FOCUSED ON NUDGING WINDS UP A BIT MORE IN THE ABOVE MENTIONED AREAS,
AND MAKING SOME ADJUSTMENTS TO POPS AND SNOW LEVELS. 90

.LONG TERM...PREVIOUS DISCUSSION...HAVE MADE FEW CHANGES TO THE
EXTENDED FORECAST AS MODELS CONTINUE TO DISAGREE WITH THE AMOUNT OF
MOISTURE MOVING NORTHWARD INTO THE AREA AS WELL AS THE TIMING. HAVE
CONTINUED TO LEAN TOWARD THE EUROPEAN WITH MOISTURE MOVING NORTHWARD
FROM CENTRAL OREGON SUNDAY NIGHT TO THE REST OF THE AREA BY MONDAY.
SNOW LEVELS REMAIN LOW WITH MOST OF THE AREA SEEING SNOW. THE NEXT
ROUND OF PRECIPITATION WILL BE ON WEDNESDAY WITH RISING SNOW LEVELS.
THIS COULD LEAD TO SNOW TRANSITIONING TO RAIN DURING THE DAY.
HOWEVER...IF THE COLD AIR IN THE LOWER ELEVATIONS REMAIN IN PLACE AS
THE WARM AIR MOVES ALOFT...THERE COULD BE A POTENTIAL FOR BRIEF
FREEZING RAIN. WILL CONTINUE TO MONITOR THE SITUATION. TEMPERATURES
DURING THE PERIOD WILL BE BELOW NORMAL.

&&

.AVIATION...18Z TAFS...LIGHT RAIN WILL INCREASE THIS AFTERNOON WITH
A FRONTAL SYSTEM...WITH SOME RAIN SHADOWING EAST OF THE CASCADES FOR
KYKM AND KPSC. WINDS 20-30 KTS WILL BE SEEN AT MOST LOCATIONS
THROUGH 06Z TONIGHT WITH THE EXCEPTION OF KDLS WHICH WILL BE 15-25
KTS BY THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  35  35  14 /  60  80  50  20
ALW  63  37  37  16 /  70  80  50  20
PSC  63  35  37  17 /  30  50  20  10
YKM  58  32  32  12 /  30  30  20   0
HRI  61  36  37  15 /  30  60  20  10
ELN  52  28  28  12 /  40  40  20   0
RDM  56  34  34   8 /  50  70  50  20
LGD  55  38  39  12 /  70  80  70  30
GCD  54  35  35  11 /  60  60  70  30
DLS  57  36  37  23 /  60  70  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/84/93

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.